I will be seeing a new Psychiatrist and he is going to switch me from Prozac to Lexapro, I am wonder how difficult this will be for me, Have been on prozac for 6 weeks and not getting the relief I should be, still have depression, just not as severe but still is not a good feeling to live with daily--I have read of bad press about lexapro, yet others love it--I get neck pain and headache on 60 mg of Prozac, and it just is not doing the job it did for me many years ago; I would really appreciate any input on this--Thank You-Sandy
Hi, Sandy -
Just to add a couple of thoughts to this good exchange between you and Judy, there are a few things about lexapro to keep in mind. It is often prescribed specifically for general anxiety disorder independent of depression so it seems to be quite helpful for that problem. Studies have also found that lexapro does not produce significant weight gain, and other studies point to lexapro as more effective an antidepressant than the other drugs of this type, especially with people experiencing severe depression.
I haven't heard of any particular side-effect problems that are different from those of the other serotonin reuptake inhibitors (SSRI's), so there's nothing special to be worried about with lexapro. On the other hand, those common side effects that all the SSRI's share could affect you no matter which one you're taking. The possibility of nausea and other digestive system problems is common because serotonin plays an important role in regulating intestinal activity. Most people don't seem to get any of the side effects, but whether or not you do depends on how your body processes the drug and how it interacts with other medications you're taking. That's different for everyone - I had to try a great number of different antidepressants before finding the right one, and trial and error seems to be the usual way you have to go about this.
I hope this change goes well for you.
Thank You John-I really appreciate all the support of knowledge and experience, it makes a big difference as to how a person views things , I will go ahead with the trial as soon as I see the Psychiatrist, as well as CBT for a couple of months. Peace-Sandy
Sandy, I've been on Lexapro for several months now and the biggest thing I noticed was that it took away a lot of anxiety - I'm also on Wellbutrin. I couldn't tolerate Prozac and Zoloft made me as numb as ice. It might be worth a try, hope it works out.
ok Judy--I am scared of the side-effects, but I do not feel good at all on prozac, it just does not cut the depression-I am bothered with it every day. Did you have to stop the prozac for a few days to get on it??? I will call and try to get in today or sometime soon to start the process, it has been since may 4 that I am working and waiting to feel better and it is becoming a real downer-sorry to complain but I just want to feel better than I have been and pay out alot of money with not much of a good return. Let me know the side effects most common, I am scared of the weight gain, sleepyness, so I do not know about what will happen with it-but have to change something here. Thank You-Sandy
Sandy, I think the weight gain thing is not as common as with a lot of other drugs and I haven't had that experience - and I'm one who can gain weight at the drop of a hat. I've had a little sleepiness, but started taking it at night and that seemed to help. I don't know anything about getting off Prozac before taking it, it might not be a big deal. I know others, too, who have not gained weight from it. I try not to think too much about possible side effects because I know it's different for everyone, so hope you have good luck with it.
ok Judy-need to get appt with Dr. again for this, but a new one of course-THANK YOU_MY phy is out of the office today, she will get my message in the am Tues and take it from there-I think it will work, and taking it at pm seems to take care of the tiredness, is that correct?? I need some energy to go on too-Peace-Sandy
Sandy, taking Lexapro at night seems to be work better - for me, at least. I think with Wellbutrin, too, you don't have to worry about being too sleepy to function. Lots of luck! Judy
Thank You so much---also-I am off wellbutrin because I had melt down want to try Lexapro-have itching and stomach upset with Prozac now too---Peace- Sandy